Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 587, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2017, 2:22 PM CDT for Lincoln County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2017, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 2, 2017, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lincoln County, OK
The radar
The Norman radar (KTLX), 45 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:40 PM CDT | HAIL 1 | Wellston, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 308 J/kg
- Mixed-layer CIN
- -268 J/kg
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430
WUUS54 KOUN 021922
SVROUN
OKC081-022000-
/O.NEW.KOUN.SV.W.0587.170702T1922Z-170702T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
222 PM CDT SUN JUL 2 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Western Lincoln County in central Oklahoma...
* Until 300 PM CDT
* At 221 PM CDT, a severe thunderstorm was located near Wellston,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Chandler, Wellston, Carney, Warwick and Fallis.
This includes Interstate 44 between mile markers 152 and 170.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3556 9698 3562 9714 3566 9714 3587 9711
3582 9675
TIME...MOT...LOC 1921Z 215DEG 12KT 3566 9707
HAIL...1.25IN
WIND...60MPH
$$
301 follow-up statement
803
WWUS54 KOUN 021943
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
243 PM CDT SUN JUL 2 2017
OKC081-022000-
/O.CON.KOUN.SV.W.0587.000000T0000Z-170702T2000Z/
Lincoln OK-
243 PM CDT SUN JUL 2 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN LINCOLN COUNTY...
At 242 PM CDT, a severe thunderstorm was located near Wellston,
moving northeast at 10 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Chandler, Wellston, Carney and Warwick.
This includes Interstate 44 between mile markers 156 and 169.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3565 9693 3563 9703 3570 9711 3587 9708
3582 9675
TIME...MOT...LOC 1942Z 223DEG 8KT 3570 9704
HAIL...1.50IN
WIND...60MPH
$$
..speg.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM CDT, 6 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Norman OK 216 PM CDT Sun Jul 2 2017 .DISCUSSION... Rain chances and location of said rain continues to be main challenge moving forward the next several days. MCV moving across southwest toward central Oklahoma expected to be mechanism for development of scattered convection across portions of central into southeast Oklahoma this afternoon and evening. Sufficient instability exists for a few marginally severe storms, but should be more multicell and pulse as wind shear remains very weak. As we move through the next several days it will be tough to really nail down timing and locations, much like today will likely be driven by small scale features that will not show themselves on scales that models are able to get a handle on. Therefore will have to cont to follow the signals the models do pick up on. The first of which is a minor shortwave that drop southeast out of the high plains of CO overnight. This will aid in development of complex of storms that may move back into western Oklahoma overnight and approach central Oklahoma toward morning. This feature then continue to drift south/southeast keeping better rain chances in areas near and northeast of the OKC metro Tuesday. Next feature will be shortwave that drops south through Plains Tuesday night into Wednesday, which may provide one more day with chance of rain come Wednesday. After this we begin to come under the influence of upper ridge that build north and northeast into central Rockies into the central Plains. This will likely shut off the better rain chances and leave us with hot and muggy weather by the end of the week into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 71 90 73 90 / 30 30 40 30 Hobart OK 71 93 73 95 / 30 30 30 20 Wichita Falls TX 74 95 75 96 / 20 30 20 20 Gage OK 69 93 68 93 / 30 20 40 20 Ponca City OK 70 88 71 87 / 40 30 60 40 Durant OK 74 91 74 91 / 60 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 26/30
Hazardous weather outlook, Jul 2, 12:02 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1202 PM CDT Sun Jul 2 2017 OKZ004>048-050>052-TXZ083>090-031715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1202 PM CDT Sun Jul 2 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms are expected to develop again this afternoon, mainly east of a line from Alva to Clinton to Hobart Oklahoma to Seymour Texas. Some of these storms could become strong or marginally severe. Additional thunderstorms are possible across northern Oklahoma after midnight as storms move southeast from the Colorado high plains. Locally heavy rainfall will accompany will be possible both this afternoon and overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Scattered thunderstorms are possible Monday though Thursday at times. Strong to marginally severe storms will be possible again on Monday and Tuesday, mainly across northern and central Oklahoma. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 2, 2:12 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
212 PM CDT SUN JUL 2 2017
OKZ006-007-021945-
Alfalfa OK-Grant OK-
212 PM CDT SUN JUL 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Alfalfa and
southwestern Grant Counties Until 245 PM CDT...
AT 209 PM CDT, a strong thunderstorm was located 4 miles northeast
of Helena, moving northeast at 20 MPH. Another strong thunderstorm
was located near Nash.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Frequent cloud to ground lightning...
LAT...LON 3668 9788 3659 9805 3659 9810 3656 9811
3649 9824 3663 9837 3688 9809
TIME...MOT...LOC 1909Z 233DEG 16KT 3660 9824
..speg.Special weather statement, Jul 2, 2:16 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 216 PM CDT SUN JUL 2 2017 OKZ026-021945- Lincoln OK- 216 PM CDT SUN JUL 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Lincoln County Until 245 PM CDT... AT 215 PM CDT, a strong thunderstorm was located near Wellston, moving northeast at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Frequent cloud to ground lightning... LAT...LON 3557 9707 3566 9714 3591 9693 3570 9673 TIME...MOT...LOC 1915Z 231DEG 17KT 3566 9706 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:13 AM CDT | Special Weather Statement | OUN | Harmon | 47 min |
| Jul 2, 4:57 AM CDT | Special Weather Statement | OUN | Harmon | 48 min |
| Jul 2, 5:25 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Jackson | 20 min |
| Jul 2, 5:45 AM CDT | Special Weather Statement | OUN | Beckham, Greer, Jackson | 30 min |
| Jul 2, 2:12 PM CDT | Special Weather Statement | OUN | Alfalfa | 33 min |
| Jul 2, 2:16 PM CDT | Special Weather Statement | OUN | Lincoln | 29 min |
| Jul 2, 2:25 PM CDT | Special Weather Statement | OUN | Oklahoma | 35 min |
| Jul 2, 2:47 PM CDT | Special Weather Statement | OUN | Grant | 28 min |
| Jul 2, 2:48 PM CDT | Special Weather Statement | OUN | Carter | 27 min |
| Jul 2, 2:48 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma | 42 min |
| Jul 2, 2:59 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 46 min |
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 30 min |
| Jul 2, 3:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 50 min |
| Jul 2, 3:12 PM CDT | Special Weather Statement | OUN | Grant | 33 min |
| Jul 2, 3:17 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 43 min |
| Jul 2, 3:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 41 min |
| Jul 2, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pontotoc, Pottawatomie, Seminole | 46 min |
| Jul 2, 3:34 PM CDT | Areal Flood Advisory | OUN | Lincoln | 3 hr |
| Jul 2, 3:51 PM CDT | Special Weather Statement | OUN | Lincoln | 24 min |
| Jul 2, 3:58 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 29 min |
| Jul 2, 4:02 PM CDT | Areal Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Jul 2, 4:14 PM CDT | Special Weather Statement | OUN | Pontotoc | 31 min |
| Jul 2, 4:18 PM CDT | Flash Flood Warning | OUN | Seminole | 3 hr |
| Jul 2, 4:19 PM CDT | Special Weather Statement | OUN | Seminole | 26 min |
| Jul 2, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 53 min |
| Jul 2, 4:24 PM CDT | Special Weather Statement | OUN | Jefferson | 36 min |
| Jul 2, 4:25 PM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Jul 2, 4:51 PM CDT | Special Weather Statement | OUN | Coal, Hughes | 24 min |
| Jul 2, 4:54 PM CDT | Special Weather Statement | OUN | Carter, Love | 36 min |
| Jul 2, 4:56 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 49 min |
| Jul 2, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 32 min |
| Jul 2, 5:10 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 2, 5:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 47 min |
| Jul 2, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 48 min |
| Jul 2, 6:10 PM CDT | Special Weather Statement | OUN | McClain | 50 min |
| Jul 2, 6:12 PM CDT | Special Weather Statement | OUN | Garfield | 33 min |
| Jul 2, 6:17 PM CDT | Flash Flood Warning | OUN | Coal, Murray, Pontotoc | 6 hr |
| Jul 2, 6:19 PM CDT | Special Weather Statement | OUN | Carter | 41 min |
| Jul 2, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 38 min |
| Jul 2, 6:26 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 49 min |
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| Jul 2, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 40 min |
| Jul 2, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray | 48 min |
| Jul 2, 6:45 PM CDT | Special Weather Statement | OUN | Love | 45 min |
| Jul 2, 6:53 PM CDT | Flash Flood Warning | OUN | Coal | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.